Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/heart-health/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    Hydration
    avatar
    ChoctawGirl42 posted:
    At age 45 I had a hysterectomy which threw me into menopause. They tried different kinds of estrogen treatments over the next 4 months which all made me very nauseated and my blood pressure to soar. A gel on the wrist was the final treatment. Still the same - sick and very high bp. When I passed out at work I was rushed to the ER, my pulse was 153 and BP 214/119!! After 5 days on the heart floor, every test known to man, it was determined that I cannot take estrogen and because of nausea I was extremely dehydrated. But! I drink tons of water! ?? The heart specialist told me I was not retaining enough in my blood, my blood was very thick. He said to put a pinch of salt in my water and to cut out all dehydrating drinks like, carbonated beverages, alcohol, caffeine, etc... I have been fine since, 7 years. And, I can tell you that when I drink even one alcoholic beverage or carbonated drink I can feel it. I have arthritis in my low back - a drink of either and the pain is obvious!! So, for me, I drink around a half gallon of water with a pinch of salt everyday...and the more active I am the better I feel!
    Was this Helpful?
    0 of 0 found this helpful


    Helpful Tips

    High Blood Pressure/Weight Loss
    Lossing a significant amount of weight will help your blood pressure go down and possibly get you off of your medication. I know people who ... More
    Was this Helpful?
    18 of 20 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center